Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2007, 9:14 PM EDT for Guilford County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 5, 2007, 9:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Guilford County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:15 PM EDT | TSTM WND DMG | 7 Nw Greensboro, NC | EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN...ONE OF WHICH FELL ON A HOUSE NEAR OAK RIDGE ROAD AND BUNCH ROAD IN THE TOWN OF OAK RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 060114
SVRRAH
NCC081-060145-
/O.NEW.KRAH.SV.W.0089.070606T0114Z-070606T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STOKESDALE...OR ABOUT 7 MILES SOUTHEAST OF
BELEWS CREEK...MOVING NORTHEAST AT 25 MPH. PENNY SIZED HAIL IS
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...
LAKE TOWNSEND...
MONTICELLO...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3625 8002 3624 7996 3624 7970 3622 7963
3620 7966 3608 7997 3610 8000 3613 8003
3623 8003
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 060127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT TUE JUN 5 2007
NCC081-060145-
/O.CON.KRAH.SV.W.0089.000000T0000Z-070606T0145Z/
GUILFORD NC-
926 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN GUILFORD COUNTY...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAKE
TOWNSEND...OR ABOUT 8 MILES NORTH OF GREENSBORO...MOVING EAST
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTICELLO BY 935 PM EDT
LAT...LON 3625 8002 3624 7996 3624 7970 3622 7963
3620 7966 3608 7997 3610 8000 3613 8003
3623 8003
$$
VINCENT000
WWUS52 KRAH 060144
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT TUE JUN 5 2007
NCC081-060153-
/O.EXP.KRAH.SV.W.0089.000000T0000Z-070606T0145Z/
GUILFORD NC-
943 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUILFORD COUNTY
EXPIRES AT 945 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND IS MOVING
NORTH OUT OF GUILFORD COUNTY INTO ROCKINGHAM AND CASWELL COUNTIES.
SEVERE WEATHER IS NO LONGER EXPECTED...THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE AT 945 PM.
LAT...LON 3625 8002 3624 7996 3624 7970 3622 7963
3620 7966 3608 7997 3610 8000 3613 8003
3623 8003
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT TUE JUN 5 2007 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE OHIO VALLEY LATE TONIGHT AND WEDNESDAY... AND REMAIN ALONG THE SOUTHEAST US COAST THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN FORECAST CHALLENGE CENTERS AROUND POP. 12Z NAM/WRF APPEARS TO BE VERIFYING BETTER WITH CONVECTIVE ACTIVITY ASSOCIATED WITH VORT MAX CROSSING AL INTO GA. GFS DOESNT ACCOUNT FOR MUCH CONVECTION WITH THIS SYSTEM AT 18Z. MEAN FLOW WILL TAKE BULK OF CONVECTIVE ACTIVITY ACROSS SC. HOWEVER MSAS MESO ANALYSIS HAS BEEN VERY PERSISTENT IN DEPICTING A ZONE OF LOW LEVEL CONFLUENCE AND INSTABILITY EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. UPSTREAM OVER KY...ANOTHER VORT MAX IN THE NORTHERN STREAM EXPECTED TO MOVE ACROSS LOWER OH VALLEY TONIGHT...AND THROUGH THE MID ATLANTIC OVER NIGHT. TAIL END OF THIS FEATURE WILL DRAG ACROSS CENTRAL NC LATE THIS EVENING/OVERNIGHT. BASED ON OBSERVED PARAMETERS AND TREND NOTED ON SATELLITE AND REGIONAL RADAR...WILL EXPAND CHANCE POP TO INCLUDE MOST OF THE REGION. TEMPTED TO RAISE TO HIGH CHANCE BUT DOMINATE WESTERLY FLOW HAS TENDENCY TO LIMIT PRECIP COVERAGE EAST OF THE FOOTHILLS SO WILL LIMIT POP TO 30%. && .SHORT TERM /WEDNESDAY/... SUBSIDENCE IN WAKE OF EXITING SYSTEM PLUS INCREASING MID/UPPER LEVEL HEIGHTS WILL RESULT IN A SUNNY AND WARM DAY ACROSS CENTRAL NC. MODEL THICKNESS ONLY ABOUT 5M LOWER COMPARED TO TODAY (A CHANGE AS MODELS HAD BEEN ADVERTISING THICKNESSES 10-12M LOWER). THUS EXPECT MAX TEMPS WED TO ONLY BE A COUPLE OF DEGREES COOLER THAN THIS AFTERNOON. DEWPOINTS WILL ALSO BE A FEW DEGREES LOWER. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... STRONG RIDGE BUILDS OVER THE EAST COAST THU AND FRI WITH HOT AND DRY CONDITIONS BOTH DAYS...THU IN THE LOWER 90S...FRI IN THE MID 90S. SEEING SOME MOISTURE RETURN AHEAD OF OUR NEXT FRONT FRIDAY NIGHT AS THE SURFACE HIGH IS SUPPRESSED SOUTH AND THE UPPER RIDGE SHIFTS OFFSHORE. UPPER SUPPORT WILL BE MINIMAL...WITH A WEAK 60 KT UPPER JET UP ACROSS THE OHIO VALLEY AND NO SIGNAL OF ANY VORT MAXIMA IN THE FLAT H5 FLOW...WILL INTRODUCE SLIGHT CHANCES LATER FRI NIGHT AND ON THROUGH THE DAY SATURDAY PENDING FROPA. WE WILL HAVE A GOOD WARMUP AHEAD OF THE FRONT (AROUND 90)...WITH DEW POINTS APPROACHING 70...SO INSTABILITY WILL BE SKY HIGH...WOULD SUSPECT THAT THE WEAK DYNAMICS WILL SUPPORT BETTER COVERAGE THAN INDICATED IF WE CAN GET THE LOW LEVEL CONVERGENCE TO HOLD OFF UNTIL MAX HEATING. THICKNESSES FALL CONSIDERABLY FOR SUNDAY WITH HIGH PRESSURE NUDGING SOUTH INTO THE AREA...STILL ABOVE NORMAL...HOWEVER...WITH HIGHS STILL REACHING THE MID 80S. IT WILL BE A BIT LESS HUMID AS WELL...WITH DEW POINTS IN THE LOWER 60S. SURFACE FRONT REMAINS SOUTH OF THE AREA EARLY NEXT WEEK...EXPECT CONSIDERABLE SUN WITH ISOLATED DIURNAL CONVECTION AS HIGHS CLIMB INTO THE MID AND UPPER 80S MON AND TUE. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... AN APPROACHING WEAK SURFACE FRONT WILL RESULT IN STEADY/BREEZY W-SW SURFACE FLOW THROUGH 01Z ACROSS CENTRAL NC. THERE DOES APPEAR TO BE ENOUGH MOISTURE IN THE MODERATELY UNSTABLE AIR MASS TO CAUSE ISOLATED OR SCATTERED CONVECTION AHEAD OF THE FRONT. CURRENTLY...BEST SUPPORT FOR CONVECTION WILL BE ACROSS THE SOUTHERN AND EASTERN COUNTIES. WILL MENTION CB IN TAF TEXT BUT CONFIDENCE NOT HIGH ENOUGH TO DESIGNATE A SPECIFIC TIME WHEN CONVECTION WILL THREAT A TERMINAL. PLAN TO MONITOR MESO-SCALE FEATURES AND UPDATE TERMINAL WHEN IT BECOMES APPARENT THAT CONVECTION THREAT INCREASING. FRONTAL PASSAGE EXPECTED LATE THIS EVENING AN OVERNIGHT WITH SURFACE BECOMING NW. SUBSIDENCE BEHIND EXITING SYSTEM AND ACCOMPANYING DRIER AIR WILL RESULT IN CLEAR SKIES WED. SURFACE FLOW WILL GRADUALLY BACK TO A WESTERLY DIRECTION BY WED AFTERNOON. MID/UPPER LEVEL RIDGE WILL BUILD INTO CENTRAL NC LATE WED INTO FRI. THIS WILL RESULT IN DRY AND HOT CONDITIONS. A COLD FRONT WILL DRIFT SEWD TOWARD CENTRAL NC LATE FRI INTO SAT. THIS FEATURE MAY TRIGGER EITHER ISOLATED OR SCATTERED CONVECTION FRI NIGHT INTO SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jun 5, 11:55 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1155 AM EDT TUE JUN 5 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1155 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS IN THE COASTAL PLAIN AND SANDHILLS MAY PRODUCE EXCESSIVE LIGHTNING STRIKES WITH UP TO 10 OR 15 STRIKES IN 5 MINUTES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BUILDING AREA OF HIGH PRESSURE WILL BRING VERY HOT CONDITIONS TO CENTRAL NORTH CAROLINA ON FRIDAY. AFTERNOON TEMPERATURES ARE PROJECTED TO BE IN THE MID AND UPPER 90S. THESE TEMPERATURES COUPLED WITH THE HUMIDITY WILL CREATED HEAT INDICES IN THE 100-104 DEGREE RANGE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. WSS
In the hours before
Special weather statement, Jun 5, 9:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EDT TUE JUN 5 2007 NCZ021-022-060130- FORSYTH-GUILFORD- 901 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN FORSYTH AND GUILFORD COUNTIES THROUGH 930 PM EDT... AT 901 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KERNERSVILLE...OR ABOUT 8 MILES SOUTH OF BELEWS CREEK...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BELEWS CREEK AROUND 910 PM EDT...STOKESDALE AROUND 915 PM EDT AND SUMMERFIELD AROUND 920 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jun 5, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.